Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 27, 2009, 5:25 PM EDT for Merrimack County, New Hampshire. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2009, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 27, 2009, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 272125
SVRGYX
NHC013-272200-
/O.NEW.KGYX.SV.W.0049.090627T2125Z-090627T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
525 PM EDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 600 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CONCORD...AND MOVING NORTH AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOUDON
AND CANTERBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4319 7160 4341 7160 4339 7142 4337 7140
4319 7140
TIME...MOT...LOC 2125Z 182DEG 8KT 4324 7150
$$
POHL1 follow-up statement
000
WWUS51 KGYX 272150
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
550 PM EDT SAT JUN 27 2009
NHC013-272200-
/O.EXP.KGYX.SV.W.0049.000000T0000Z-090627T2200Z/
MERRIMACK NH-
550 PM EDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERRIMACK COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 4319 7160 4341 7160 4339 7142 4337 7140
4319 7140
TIME...MOT...LOC 2150Z 182DEG 8KT 4330 7150
$$
POHLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:25 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 27, 2:25 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT SAT JUN 27 2009 .SYNOPSIS... LOW PRESSURE WILL INTENSIFY WELL SOUTH OF CAPE COD OVERNIGHT AND SLOWLY DRIFT NORTH THROUGH SUNDAY. A BROAD TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA MONDAY NIGHT AS LOW PRESSURE WEAKENS NEAR CAPE COD. ANOTHER BROAD AREA OF LOW PRESSURE WILL APPROACH FROM THE WEST ON TUESDAY AND WILL STALL OVER THE NORTHEASTERN GREAT LAKES ON TUESDAY. THIS SYSTEM WILL REMAIN STALLED THROUGH WEDNESDAY BEFORE SLOWLY LIFTING NORTH ON THURSDAY. A WEAK COLD FRONT WILL CROSS THE AREA ON FRIDAY FOLLOWED BY A RIDGE OF HIGH PRESSURE ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... DEEP CLOSED LOW NOW CENTERED OVER SOUTHERN VERMONT WILL REMAIN NEARLY STATIONARY TONIGHT AS IT SLOWLY SPINS OVER THE REGION. AREAS OF WESTERN AND SOUTHERN NH WHICH RECEIVED PLENTY OF SUNSHINE WILL HAVE THE BEST CHANCE FOR DEEP CONVECTION THIS AFTERNOON AND TONIGHT. A FEW STORMS HAVE FORMED OVER THE NORTHERN ZONES...BUT THEY SEEM TO BE STRUGGLING WITH LIMITED INSTABILITY AND LESS LARGE-SCALE FORCING AS OPPOSED TO YESTERDAY. PORTLAND AND OTHER AREAS WILL LIKELY REMAIN THUNDERSTORM-FREE DUE TO STABILIZING EFFECTS OF THE MARINE LAYER. A FEW STORMS TONIGHT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH LOCALIZED FLOODING A CONCERN AGAIN DUE TO WEAK STEERING CURRENTS. && .SHORT TERM /SUNDAY/... ANOTHER UPPER CYCLONE DEVELOPING OVER SOUTH CENTRAL CANADA WILL NUDGE OUR CURRENT SYSTEM SOUTH INTO THE ATLANTIC TOMORROW. THE ENTIRE ATMOSPHERIC COLUMN BECOMES SATURATED AS SURFACE CYCLOGENESIS OCCURS TO OUR SOUTH AND PLENTY OF MOISTURE IS LOFTED OUR WAY. PW VALUES WILL APPROACH 1.7 INCHES...WHICH IS VERY HIGH EVEN FOR THIS TIME OF YEAR. ISENTROPIC LIFT BEGINS IN EARNEST BY 12Z WITH MOST OF THE RAIN FALLING OVER CENTRAL MAINE. CURRENT HPC GUIDANCE KEEPS QPF AMOUNTS LESS THAN AN INCH FOR THE 24 HR PERIOD...HOWEVER RECENT RAINFALLS AND VERY HIGH AVAILABLE MOISTURE WILL MEAN FLOODING IS STILL A POSSIBILITY. EXPECT ONLY ISOLATED THUNDER (IF AT ALL) TOMORROW AFTERNOON. KEPT HIGH TEMPS SLIGHTLY LOWER THAN GUIDANCE DUE TO INCREASING MOISTURE. SH/13 && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... BAD WEATHER WILL PERSIST INTO ANOTHER WEEK IN NORTHERN NEW ENGLAND. UPPER LOW STALLED OFF THE EAST COAST WILL NOT HAVE TIME TO MOVE OUT BEFORE THE NEXT ONE BEGINS DIGGING INTO THE REGION FROM THE NORTHERN GREAT LAKES. PERSISTENT ONSHORE FLOW WILL KEEP MOST OF THE FORECAST AREA BURIED IN THE MARINE LAYER SUNDAY NIGHT INTO TUESDAY. OVER-RUNNING RAIN SHOULD TAPER TO SHOWERS SUNDAY NIGHT AS SURFACE LOW PRESSURE WEAKENS NEAR CAPE COD. BROAD TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA ON MONDAY WITH SCATTERED SHOWERS OR PATCHY DRIZZLE AND LITTLE IF ANY SUN THROUGHOUT THE AREA. DITTO FOR MONDAY NIGHT AS COLD FRONT APPROACHES FROM THE WEST. VERY STRONG CLOSED UPPER LOW OVER THE GREAT LAKES WILL SWING A COLD FRONT TOWARD THE REGION ON TUESDAY BUT WILL MAKE LITTLE EASTWARD PROGRESS AS UPPER LOW REMAINS STALLED WEST OF THE FORECAST AREA THROUGH TUESDAY NIGHT. BOTTOM LINE IS MORE OF THE SAME FOR TUESDAY INTO TUESDAY NIGHT. FRONT FINALLY DRAWS CLOSE ENOUGH TO THE REGION ON WEDNESDAY TO KICK OFF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON ALTHOUGH MARINE LAYER WILL LIKELY INHIBIT CONVECTION IN MAINE. COLD FRONT SLOWLY PUSHES EAST OF THE FORECAST AREA WEDNESDAY NIGHT BUT BROAD SURFACE TROUGH LINGERS TO THE WEST AS UPPER LOW SLOWLY BEGINS TO LIFT NORTHEAST. THIS WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY. UPPER LOW CONTINUES TO LIFT OUT TO THE NORTHEAST ON FRIDAY WITH TRAILING SURFACE TROUGH/WEAK COLD FRONT SWINGING THROUGH THE REGION FRIDAY BRINGING MORE SHOWERS. HIGH PRESSURE FINALLY BILLED TO MOVE INTO THE REGION FRIDAY NIGHT AND SATURDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM...MVFR CONDITIONS WILL DETERIORATE TO IFR/LIFR LATE TONIGHT INTO TOMORROW MORNING. CIGS AND VSBYS WILL IMPROVE ONLY SLIGHTLY DURING THE DAY SUNDAY. LONG TERM...MVFR/IFR CEILINGS SUNDAY NIGHT THROUGH TUESDAY. BECOMING VFR WITH PATCHY MVFR CEILINGS ON WEDNESDAY AND THURSDAY. && .MARINE... SHORT TERM...ONSHORE WINDS WILL INCREASE SUNDAY AS LOW PRESSURE STRENGTHENS OVER CAPE COD. CONDITIONS WILL REMAIN BELOW SCA CRITERIA. LONG TERM...NO PROBLEMS NOTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 27, 3:31 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 331 AM EDT SAT JUN 27 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-280745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 331 AM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY. THIS COULD RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO CALL IN WITH RAINFALL REPORTS. ANZ150>154-280745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 331 AM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 2:49 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT SAT JUN 27 2009 MEZ007>009-NHZ001-002-272000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER 249 PM EDT SAT JUN 27 2009 AT 245 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES SHOWERS AND THUNDERSTORMS OVER COOS COUNTY NEW HAMPSHIRE AS WELL AS OVER NORTHERN OXFORD...NORTHERN FRANKLIN AND NORTHERN SOMERSET COUNTIES IN MAINE. IN COOS COUNTY NEW HAMPSHIRE THE HEAVIEST ACTIVITY WAS LOCATED JUST EAST OF BERLIN WHILE IN MAINE...HEAVIER ACTIVITY WAS LOCATED NEAR RANGELY STATE PARK IN NORTHERN FRANKLIN COUNTY AS WELL AS NEAR ROXBURY IN NORTHERN OXFORD COUNTY. IN NORTHERN SOMERSET COUNTY ...HEAVIER ACTIVITY WAS LOCATED BETWEEN ATTEAN AND FLAGSTAFF LAKE. ALL THESE SHOWERS AND THUNDERSTORMS HAD A SLIGHT NORTHWARD DRIFT... AND WILL CONTINUE OVER THE NEXT HOUR WITH HEAVY DOWNPOURS...SMALL HAIL...BRIEFLY GUSTY WINDS AND DANGEROUS LIGHTNING. IF YOULL BE OUT OF DOORS THIS AFTERNOON...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE UPON ENCOUNTERING DARKENING SKIES.
Special weather statement, Jun 27, 4:01 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 401 PM EDT SAT JUN 27 2009 MEZ007>009-012>014-272315- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD 401 PM EDT SAT JUN 27 2009 AT 245 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR LOCATED IN GRAY MAINE...INDICATES SHOWERS AND THUNDERSTORMS OVER THE WESTERN MOUNTAINS AND FOOTHILLS OF MAINE. THE HEAVIEST ACTIVITY OVER OXFORD COUNTY IS LOCATED BETWEEN RUMFORD AND SOUTH PARIS WITH OTHER HEAVY ACTIVITY NEAR GILEAD. IN FRANKLIN COUNTY...THE HEAVIEST ACTIVITY WAS LOCATED BETWEEN EUSTIS AND STRATTON...WHILE IN SOMERSET COUNTY HEAVY ACTIVITY IS NOTED BETWEEN LONG POND AND BRASSUA. THESE SHOWERS AND THUNDERSTORMS HAD A SLIGHT NORTHWARD DRIFT... AND WILL CONTINUE OVER THE NEXT HOUR WITH HEAVY DOWNPOURS...SMALL HAIL...BRIEFLY GUSTY WINDS AND DANGEROUS LIGHTNING. IF YOULL BE OUT OF DOORS THIS AFTERNOON...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. BOATERS SHOULD BE PREPARED TO MAKE FOR SHORE UPON ENCOUNTERING DARKENING SKIES.
Special weather statement, Jun 27, 5:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 516 PM EDT SAT JUN 27 2009 NHZ002-004-006-009-272215- BELKNAP-NORTHERN CARROLL-SOUTHERN CARROLL-SOUTHERN COOS- 516 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 615 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BARTLETT TO ELLACOYA STATE PARK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CONWAY TO 7 MILES NORTHEAST OF LACONIA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH SANDWICH...ELLACOYA STATE PARK... MOULTONBOROUGH...GILFORD...BARTLETT...MIRROR LAKE...MELVIN VILLAGE... BRIDGEWATER...TAMWORTH AND TUFTONBORO THROUGH 615 PM EDT. THESE STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND BRIEF HEAVY RAINFALL. IF THESE STORMS APPROACH YOUR AREA...TAKE SHELTER INDOORS. POHL
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:07 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 38 min |
| Jun 27, 6:32 PM EDT | Flash Flood Warning | GYX | Belknap, Merrimack | 3 hr |
| Jun 27, 6:43 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 47 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.